Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 36, NWS Key West, FL

October 30, 2008

NWS Key West, FL issued this small craft advisory at Oct 30, 2008, 4:02 PM EDT. It took effect at Oct 30, 2008, 5:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2008, 4:02 PM EDT (20:02 UTC)
In effect from
Oct 30, 2008, 5:00 PM EDT
Expired
Oct 31, 2008, 5:00 AM EDT
In force
12 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS72 KKEY 302002
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
402 PM EDT THU OCT 30 2008

GMZ031>033-052>054-072>075-310230-
/O.NEW.KKEY.SC.Y.0036.081030T2100Z-081031T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
402 PM EDT THU OCT 30 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE ATLANTIC...FLORIDA BAY...AND GULF WATERS OF THE
FLORIDA KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
000
WHUS72 KKEY 310233
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1033 PM EDT THU OCT 30 2008

GMZ031>033-052>054-072>075-310900-
/O.CON.KKEY.SC.Y.0036.000000T0000Z-081031T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1033 PM EDT THU OCT 30 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND
GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 4:00 PM EDT, 2 minutes earlier.

Area forecast discussion, Oct 30, 4:00 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
400 PM EDT THU OCT 30 2008

.DISCUSSION...
CURRENTLY - A LARGE 1034 MB HIGH BROADLY CENTERED OVER GEORGIA...IN
COMBINATION WITH PERSISTENT LOWER PRESSURES IN THE WESTERN CARIBBEAN
IS RESPONSIBLE FOR A TIGHTENING PRESSURE GRADIENT ACROSS THE KEYS
AREA. OBSERVATIONS ALONG THE REEF HAVE BEEN AROUND 15 KNOTS AND
GUSTY...WHILE ISLAND LOCATIONS HAVE BEEN AROUND 15 MPH AND GUSTY.
ALOFT...A DEEP LAYERED TROUGH IS IN THE PROCESS OF ROTATING OUT
ACROSS THE NORTH ATLANTIC...WHILE A SHORTWAVE RIDGE BUILDS INTO THE
EASTERN UNITED STATES. SPLIT FLOW REMAINS IN PLACE ACROSS THE UNITED
STATES...WITH THE MID LATITUDE JET RIDING UP ACROSS CANADA...AND THE
SUBTROPICAL JET CROSSES OLD MEXICO AND THE GULF OF MEXICO. WATER
VAPOR IMAGERY DEPICTS A SHORTWAVE TROUGH CUTTING OFF OVER THE
NORTHERN PLAINS. A SWATH OF CIRRUS PASSING RAPIDLY
OVERHEAD...EMBEDDED ALONG THE SOUTHERN FLANK OF THE SUBTROPICAL
JET...HAS RESULTED IN VARIABLY CLOUDY SKIES IN THE KEYS...AND OFTEN
SUBDUED SUNSHINE. AT THE LOWER LEVELS...STRATOCU TRAPPED UNDER A
STRONG SUBSIDENCE INVERSION (BASED 5KFT) HAS BEGUN TO IMPINGE ON
THE UPPER AND MIDDLE KEYS. THUS FAR...THE BOUNDARY LAYER REMAINS TOO
DRY TO SUPPORT ANY SHOWER ACTIVITY. TEMPERATURES HAVE RISEN INTO THE
LOW TO MID 70S TODAY...WITH DEW POINTS HOLDING IN THE MID TO UPPER
50S.

FORECAST - THE PREVIOUSLY MENTIONED HIGH PRESSURE SYSTEM WILL
CONTINUE TO MEANDER OVER THE SOUTHEASTERN STATES AND STRENGTHEN BIT
FURTHER UNDER THE INFLUENCE OF MID AND UPPER LEVEL RIDGING ACROSS
THE EASTERN STATES. OUR LOCAL PRESSURE GRADIENT WILL VEER A BIT AND
TIGHTEN THROUGH THE NEXT 12 TO 24 HOURS. EXPECT BREEZY CONDITIONS
TONIGHT...BECOMING WINDY TOMORROW NIGHT. THE INCREASING TRAJECTORY
ACROSS THE STILL WARM ATLANTIC WATERS WILL CONTINUE TO MODIFY THE
BOUNDARY LAYER...WITH TEMPS AND DEW POINTS RETURNING TO NEAR NORMAL
EARLY NEXT WEEK. WHILE MID AND UPPER LEVEL RIDGING BUILDING INTO OLD
MEXICO SHOULD LEAD TO A DECREASE IN CIRRUS COVER TONIGHT...OVERALL
COVERAGE SHOULD STILL BE VARIABLE TONIGHT AND TOMORROW AS THE STRONG
INVERSION WILL REMAIN IN PLACE THROUGH FRIDAY...WHILE A MORE VEERED
LOWER LEVEL FLOW SHOULD BRING STRATOCU ACROSS THE KEYS.

HEADING INTO THIS WEEKEND...THE CUT OFF UPPER LEVEL LOW MOVING
ACROSS THE LOWER MISSISSIPPI VALLEY WILL PARTNER WITH A WEAK TROUGH
RIDING ALONG THE SUBTROPICAL JET MOVING THROUGH THE GULF OF MEXICO.
THIS WILL EFFECTIVELY INTENSIFY THE SUBTROPICAL JET...AND INCREASE
MID AND UPPER LEVEL TROUGHINESS ACROSS OUR AREA. IN RESPONSE...ALL
GUIDANCE CONTINUES TO INDICATE MID LEVEL HEIGHT FALLS ACROSS THE
FLORIDA AREA. BETWEEN FRIDAY AND SATURDAY...THE MID LEVELS WILL
MOISTEN CONSIDERABLY AND THE SUBSIDENCE INVERSION WILL BE WIPED OUT.
THIS IN COMBINATION WITH A STILL BRISK SURFACE FLOW WILL MEAN A
WETTER THAN NORMAL PATTERN HEADING INTO THE WEEKEND. THROUGH THE
SECOND HALF OF THE WEEKEND...THE MID AND UPPER LEVEL TROUGHS SCOOPS
OUT NORTHEASTWARD AWAY FROM FLORIDA...BRINGING DRIER AIR IN AT THE
MID AND LOWER LEVELS.  WITH THE SMALL SCALE NATURE OF THESE
TROUGHS...IT IS UNDERSTANDABLE THAT THERE IS SOME DISAGREEMENT
BETWEEN GLOBAL MODELS ON EXACT TIMING OF THIS EVOLUTION. FOR NOW
WILL LEAVE THE ONGOING LOW CHANCE POPS FOR FRIDAY THOUGH SUNDAY
NIGHT...AND THE DOWNWARD TREND TO SLIGHT CHANCE THEREAFTER. FOR
NOW...EXCESSIVE SHEAR BETWEEN THE LOWER AND MID LEVELS...IN ADDITION
TO PWATS NOT ANTICIPATED TO BE VERY HIGH WILL KEEP MENTION OF
THUNDER OUT OF THE FORECAST. WIND WISE...THE MID AND UPPER LEVEL
TROUGHS WILL ELIMINATE SUPPORT FOR THE HIGH PRESSURE SYSTEM OVER THE
SOUTHEAST. THROUGH THE WEEKEND...THIS HIGH WILL BE ABSORBED INTO THE
SOUTHERN FLANK OF ANOTHER HIGH MOVING DOWN ACROSS THE GREAT LAKES.
AS A RESULT...THE STRONGEST GRADIENT WILL SHIFT NORTHWARD...ALLOWING
WINDS ACROSS THE KEYS AREA TO GRADUALLY RELAX THROUGH THE WEEKEND.

&&

.MARINE...
MARINERS CAN EXPECT WINDS TO GRADUALLY STRENGTHEN THROUGH THE NEXT
24 HOURS AS HIGH PRESSURE BUILDS TO OUR NORTH ALONG WITH LOWER
PRESSURES IN THE WESTERN CARIBBEAN. AN EXERCISE CAUTION IS IN EFFECT
FOR ALL KEYS WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED
ACROSS ALL KEYS WATERS BY TONIGHT OR TOMORROW...AND THERE IS A
POSSIBILITY THAT A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR THE
ATLANTIC WATERS LATER THIS AFTERNOON OR EVENING.

&&

.AVIATION...
OVERNIGHT...VFR CONDITIONS WILL PREVAIL AT THE KEYW AND KMTH ISLAND
TERMINALS. THE RIBBON OF CIRRUS WILL SLOWLY MIGRATE SOUTHWARD
THROUGH THE EVENING HOURS. THEREAFTER...JUST SOME STRATOCUMULUS WITH
BASES AOA 5 TO 7 KFT ARE EXPECTED TO IMPACT THE ISLAND TERMINALS.
WINDS WILL REMAIN FROM 030 AND 050 DEGREES WITH MAGNITUDE BETWEEN 12
AND 14 KNOTS WITH GUSTS BETWEEN 20 AND 25 KNOTS. SO PILOTS CAN
EXPECT CONTINUE TO ABOUT A 45 DEGREE CROSSWIND AT BOTH ISLAND
TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  68 78 70 79 / 0 20 30 30
MARATHON  69 79 70 80 / 0 20 30 30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR ATLANTIC WATERS...GMZ052>054-072>075.

&&

11/DAF/DR

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 30, 5:49 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
549 AM EDT THU OCT 30 2008

FLZ076>078-GMZ031>033-052>054-072>075-311000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
549 AM EDT THU OCT 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...

TODAY...SMALL CRAFT SHOULD EXERCISE CAUTION ON ALL WATERS. WINDS WILL
BE FROM THE NORTHEAST BETWEEN 15 AND 20 KNOTS. SEAS IN THE ATLANTIC
WATERS OUTSIDE THE REEF ARE EXPECTED TO BUILD TO ABOUT 6 FEET.

TONIGHT...A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL WATERS AS
WINDS ARE EXPECTED TO INCREASE TO NEAR 20 KNOTS FROM THE NORTHEAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL STAY UP NEAR 20 KNOTS POSSIBLY THROUGH SATURDAY MORNING.
THEREFORE...SMALL CRAFT EXERCISE CAUTION OR SMALL CRAFT ADVISORY CAN
BE EXPECTED AT ANY TIME DURING THIS PERIOD. WINDS SHOULD BEGIN TO
DECREASE AFTER SATURDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DEVANAS

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.